renal failure - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 08-18-2011
USMLE Forums Addict
 
Steps History: ---
Posts: 146
Threads: 27
Thanked 74 Times in 42 Posts
Reputation: 84
Wink renal failure

a 56 yrs old woman with a past medical history significant for coronary artery disease ,hypertension and peripheral vascular disease was brought to the emergency room with hypotensoin and severe abdominal pain .on angiography the pt was noted to have an abdominal aorta of 7 cm.the pt underwent surgery for 6 hrs to repair the aneurysm. after the procedure ,while in the icu, one notices that her serum creatinine have risen from 1 to 3.2 over the past 2 days .her current medications are the same what she used to take at home.:lisinopril,aspirin,metoprolol, and atorvastatin. the pt denies allergy. physical exam reveals a bluish discolouration of the big toe.
lab is as follows
sodium:142
potassium 5.1
bicarb 25
bun 24
creatinine3.2
cbc shows 10% eosinophils

urine specific gravity of 1.010,ph 6.5 and wbc.no red cells

diagnosis??
allergic interstitial nepritis
renal vein thrombosis
atheroembolism
contrast induced azotemia
aspirin induced renal failure

esp for my good friends miss patho and cool atomic
Reply With Quote Quick reply to this message



  #2  
Old 08-18-2011
cool_atomic's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 472
Threads: 29
Thanked 224 Times in 135 Posts
Reputation: 247
Default

Quote:
Originally Posted by samstar View Post
a 56 yrs old woman with a past medical history significant for coronary artery disease ,hypertension and peripheral vascular disease was brought to the emergency room with hypotensoin and severe abdominal pain .on angiography the pt was noted to have an abdominal aorta of 7 cm.the pt underwent surgery for 6 hrs to repair the aneurysm. after the procedure ,while in the icu, one notices that her serum creatinine have risen from 1 to 3.2 over the past 2 days .her current medications are the same what she used to take at home.:lisinopril,aspirin,metoprolol, and atorvastatin. the pt denies allergy. physical exam reveals a bluish discolouration of the big toe.
lab is as follows
sodium:142
potassium 5.1
bicarb 25
bun 24
creatinine3.2
cbc shows 10% eosinophils

urine specific gravity of 1.010,ph 6.5 and wbc.no red cells

diagnosis??
allergic interstitial nepritis
renal vein thrombosis
atheroembolism
contrast induced azotemia
aspirin induced renal failure

esp for my good friends miss patho and cool atomic

i think its atheroembolism. atherosclerosis MC leads to aneurysm formation and manipulating the aorta can lead to plaque embolism.
Anyways, whats the answer?
Reply With Quote Quick reply to this message
  #3  
Old 08-18-2011
USMLE Forums Addict
 
Steps History: ---
Posts: 146
Threads: 27
Thanked 74 Times in 42 Posts
Reputation: 84
Thumbs Up

lol...yes u r right ....
seems like u did ur questions well
when is ur exam??
Reply With Quote Quick reply to this message
The above post was thanked by:
cool_atomic (08-18-2011)
 
  #4  
Old 08-18-2011
cool_atomic's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 472
Threads: 29
Thanked 224 Times in 135 Posts
Reputation: 247
Default

Quote:
Originally Posted by samstar View Post
lol...yes u r right ....
seems like u did ur questions well
when is ur exam??
thanx dude! my exams on tuesday, the 23rd! I just try to understand the concept behind every question, thats it......don't know hw i'll get through the real exam~!~
pray for me:sorry::sorry:
Reply With Quote Quick reply to this message
  #5  
Old 08-18-2011
Kais_MD's Avatar
USMLE Forums Veteran
 
Steps History: 1+CK+CS
Posts: 299
Threads: 26
Thanked 177 Times in 103 Posts
Reputation: 187
Default

too easy...just have to look at the toe lol...
Reply With Quote Quick reply to this message
The above post was thanked by:
busterbee (08-18-2011)



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Causes Of chronic renal failure usmleman2020 USMLE Step 1 Mnemonics 0 08-17-2011 12:17 AM
Child with chronic renal failure! usmleman2020 USMLE Step 1 Forum 3 08-15-2011 12:12 PM
renal failure , level of ca, phosphate kemoo USMLE Step 1 Forum 3 04-29-2011 10:14 AM
Hepatitis & Renal Failure good_boy_1234 USMLE Step 2 CK Forum 5 06-12-2010 10:04 AM
Drugs causing renal failure in glomerulonephritis khushboo USMLE Step 1 Forum 4 05-23-2010 10:48 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)